It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Zinc and vitamin b5
Feb 20, 2001
I would just like to give some information on two popular vitamin supplements that people are taking for their acne. First of all remember this is only my opinion but I have studied nutrition so I feel to be some what better informed. About zinc. First of all I feel zinc can be helpful to most to help heal breakouts faster(it helps with wound healing) and it also supports the immune system so possibly also prevents some breakouts. But the thing you must remember with zinc is that it is toxic in large amounts which I feel would definately not help with acne. Zinc supplements have even caused death in too high of doses. The normal amount of zinc someone needs in one day is 12 mg a day for women and 15mg for men. High doses when taken regularly over time block copper absorption, this can lead to a weak heart muscle. Doses even just a few mgs above the RDI (recommended daily intake) can also block iron absorption. Too much zinc over too long of a time will block zinc's normal escape route from the body and this is what leads to toxicity. I used to take zinc about 50 mgs a day, but I only took these for a few weeks then I cut down to the amount in a multi vitamin which is about 22.5%. Since zinc is fortified in many cereals and such taking too much from vitamins over too long a time plus foods high in zinc can in my opinion lead to a toxic state. Some foods high in zinc are whole grains, meat, soybeans, yogurt, and enriched cereals. Maybe it would be helpful to start with a higher dose and to cut down after a few weeks. This is only my opinion.
Also it is possible to be toxic from too much B5 (pantothenic acid), even though it is a water solube vitamin. I don't remember the actual RDI for women and men for B5 but my multivitamin has 25 mg and that 250%. A toxic condition with this can lead to problems with the digestive system, nervous system and could cause water retention. That's just some information I thought I would share, but I would recommend of course to talk with your doctor or at least a pharmacist to discuss with how much and for how long to remain on certain dosages if you chose to take any vitamin supplement.





All times are GMT -7. The time now is 08:17 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!